MAUDE Adverse Event Report: ZIMMER GMBH CMN FEMORAL NAIL, CCD 130°, LEFT, 11.5 MM, 38 CM; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS

ZIMMER GMBH CMN FEMORAL NAIL, CCD 130°, LEFT, 11.5 MM, 38 CM; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: znn, cmn lag screw, 10.5 mm, 120 mm including set screw, ref: 47248512010, lot: 2945645.X-rays were received and will be reviewed as part of ongoing investigation.The manufacturer did not receive the device for investigation.The device manufacturing quality records indicate that the released components met all requirements to perform as intended.An e-mail requesting the following additional information was sent on january 22, 2019 to the appropriate representatives.The availability of the affected product(s) (non-availability with a rationale); surgical reports; all available intraoperative pictures; patient dob, weight, height, bmi and all relevant history; were there any contributing conditions related to the event (ex: trauma, illness, previous surgery, related non-compliance, patient anatomy)? a cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that the patient underwent revision surgery due to nail fracture.
 
Additional Manufacturer Narrative
Investigation results were made available.Dhr review: ref:(b)(4).Lot:2936288 yield:30.Delivered:30.No ncr were foun raw material certificate reviewed on: (b)(6) 2019 the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Ref:(b)(4); lot:2945645 - yield:60 - delivered:58 - scrapped:02 - reason for scrapping: welds on the surface.Following ncr were found: - 2 parts scrapped due to (ncr #500060517) the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trigger considering the following event is identified: medical : revision due to implant fracture event description: it was reported that the patient was implanted with zimmer products on (b)(6) 2018 and underwent revision surgery on (b)(6) 2018 due to nail fracture.Review of received data - the review of the received x-rays was done by health care professional: - left hip with femur ap-view (undated): situation after probably a simple transverse subtrochanteric femur fracture according to ao classification a2.1 with subsequent implantation of a femoral nail.The fracture gap is clearly visible, the edges of the fracture is not noticeably sclerosed.No evidence of failure of the implant components.Left hip lateral (undated): suboptimal image quality.No meaningful assessment can be done.Left hip with femur ap-view (undated): visible breakage of the nail in the area of the entry point of the lag screw with deviation of the proximal part of the nail (approximately 10 degrees).Medially, the femur fracture appears consolidated (green arrow), laterally visible gap in the area of the former fracture (marked in green) with sclerosis at the edge of the fracture (red arrow).Compared ap-view: the position of the lag screw and the distal part of the nail has not changed noticeably.Devices analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: all involved devices are intended for treatment.The compatibility check was performed from and showed that the product combination was approved by zimmer biomet.-applicable instruction for use (ifu) : fatigue fracture of implant is listed in the ifu under the section "adverse effects".Conclusion summary: it was reported that the patient was implanted with zimmer products on (b)(6) 2018 and underwent revision surgery on (b)(6) 2018 due to nail fracture.The znn nail was in vivo for approx.3 months.No product was returned to zimmer biomet for in-depth analysis.The received x-rays confirm the breakage of the znn nail.There are several factors which may have contributed to the nail breakage.It can be the nail was overstressed during the in vivo time or a wrong patient behavior can also be the cause for the breakage.The investigation results did not identify a non-conformance or a complaint out of box (coob).However, based on the available information and performed investigation, an exact root cause for the plate breakage could not be determined.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
Investigation results are now available.

Brand Name
CMN FEMORAL NAIL, CCD 130°, LEFT, 11.5 MM, 38 CM
Common Device Name
ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8266735
Report Number0009613350-2019-00030
Device Sequence Number11256099
Product Code HSB
UDI-Device Identifier00889024299894
UDI-Public00889024299894
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47-2493-383-11
Device Lot Number2936288
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/01/2019
Supplement Date Received by Manufacturer09/18/2019
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;